The Teichmüller and Riemann moduli stacks
Journal de l’École polytechnique — Mathématiques, Volume 6 (2019), pp. 879-945.

The aim of this paper is to study the structure of the Teichmüller and Riemann moduli spaces, viewed as stacks over the category of complex analytic spaces, for higher-dimensional manifolds. We show that both stacks are analytic in the sense that they are isomorphic to the stackification of a smooth analytic groupoid. We then show how to construct explicitly such an atlas as a sort of generalized holonomy groupoid. This is achieved under the sole condition that the dimension of the automorphism group of each structure is bounded by a fixed integer. All this can be seen as an answer to Question 1.8 of [48].

Le but de cet article est d’étudier la structure des espaces de modules de Teichmüller et de Riemann de variétés de dimension plus grande que 1, considérés comme des champs sur la catégorie des espaces analytiques complexes. Nous montrons que ces deux champs sont analytiques, c’est-à-dire isomorphes à la champification d’un groupoïde analytique lisse. Nous donnons ensuite une construction explicite d’atlas comme groupoïde d’holonomie généralisé. Ces résultats sont valables dès que la dimension du groupe d’automorphismes de chaque structure est bornée par un entier fixé. On peut voir ce travail comme une réponse à la question 1.8 de [48].

Received:
Accepted:
Published online:
DOI: 10.5802/jep.108
Classification: 32G05,  58H05,  14D23
Keywords: Teichmüller space, deformations of complex structures, analytic groupoids, stacks and moduli problems
@article{JEP_2019__6__879_0,
     author = {Laurent Meersseman},
     title = {The {Teichm\"uller} and {Riemann} moduli stacks},
     journal = {Journal de l{\textquoteright}\'Ecole polytechnique {\textemdash} Math\'ematiques},
     pages = {879--945},
     publisher = {\'Ecole polytechnique},
     volume = {6},
     year = {2019},
     doi = {10.5802/jep.108},
     language = {en},
     url = {https://jep.centre-mersenne.org/articles/10.5802/jep.108/}
}
TY  - JOUR
TI  - The Teichmüller and Riemann moduli stacks
JO  - Journal de l’École polytechnique — Mathématiques
PY  - 2019
DA  - 2019///
SP  - 879
EP  - 945
VL  - 6
PB  - École polytechnique
UR  - https://jep.centre-mersenne.org/articles/10.5802/jep.108/
UR  - https://doi.org/10.5802/jep.108
DO  - 10.5802/jep.108
LA  - en
ID  - JEP_2019__6__879_0
ER  - 
%0 Journal Article
%T The Teichmüller and Riemann moduli stacks
%J Journal de l’École polytechnique — Mathématiques
%D 2019
%P 879-945
%V 6
%I École polytechnique
%U https://doi.org/10.5802/jep.108
%R 10.5802/jep.108
%G en
%F JEP_2019__6__879_0
Laurent Meersseman. The Teichmüller and Riemann moduli stacks. Journal de l’École polytechnique — Mathématiques, Volume 6 (2019), pp. 879-945. doi : 10.5802/jep.108. https://jep.centre-mersenne.org/articles/10.5802/jep.108/

[1] K. D. An - “A counter-example to the equivariance structure on semi-universal deformation”, 2019 | 1906.00082

[2] W. P. Barth, K. Hulek, C. A. M. Peters & A. Van de Ven - Compact complex surfaces, Ergeb. Math. Grenzgeb. (3), vol. 4, Springer-Verlag, Berlin, 2004 | Article | MR: 2030225 | Zbl: 1036.14016

[3] K. Behrend, B. Conrad, D. Edidin, B. Fantechi, W. Fulton, L. Göttsche & A. Kresch - “Algebraic stacks”, 2014

[4] E. Brieskorn & A. van de Ven - “Some complex structures on products of homotopy spheres”, Topology 7 (1968), p. 389-393 | Article | MR: 233360 | Zbl: 0174.54901

[5] M. Brunella - “Uniformisation de feuilletages et feuilles entières”, in Complex manifolds, foliations and uniformization, Panoramas & Synthèses, vol. 34-35, Société Mathématique de France, Paris, 2011, p. 1-52 | MR: 3088901 | Zbl: 1288.32032

[6] C. Camacho & A. Lins Neto - Geometric theory of foliations, Birkhäuser Boston, Inc., Boston, MA, 1985 | Article | Zbl: 0568.57002

[7] F. Catanese - “Moduli of algebraic surfaces”, in Theory of moduli (Montecatini Terme, 1985), Lect. Notes in Math., vol. 1337, Springer, Berlin, 1988, p. 1-83 | Article | MR: 963062 | Zbl: 0658.14017

[8] F. Catanese - “A superficial working guide to deformations and moduli”, in Handbook of moduli. Vol. I, Adv. Lect. Math. (ALM), vol. 24, Int. Press, Somerville, MA, 2013, p. 161-215 | MR: 3184164 | Zbl: 1322.14002

[9] F. Catanese - “Topological methods in moduli theory”, Bull. Math. Sci. 5 (2015) no. 3, p. 287-449 | Article | MR: 3404712 | Zbl: 1375.14129

[10] F. Catanese - “Moduli spaces of surfaces and real structures”, Ann. of Math. (2) 158 (2003) no. 2, p. 577-592 | Article | MR: 2018929 | Zbl: 1042.14011

[11] K. Dąbrowski - “Moduli spaces for Hopf surfaces”, Math. Ann. 259 (1982) no. 2, p. 201-225 | Article | MR: 656662 | Zbl: 0497.32017

[12] A. Douady - “Le problème des modules pour les sous-espaces analytiques compacts d’un espace analytique donné”, Ann. Inst. Fourier (Grenoble) 16 (1966) no. 1, p. 1-95 | Article | Zbl: 0146.31103

[13] A. Douady - “Le problème des modules pour les variétés analytiques complexes (d’après Masatake Kuranishi)”, in Séminaire Bourbaki, Vol. 9, Société Mathématique de France, Paris, 1995, p. 7-13, Exp. No. 277 | MR: 1608786 | Zbl: 0191.38002

[14] R. Friedman & J. W. Morgan - “Complex versus differentiable classification of algebraic surfaces”, Topology Appl. 32 (1989) no. 2, p. 135-139 | Article | MR: 1007985 | Zbl: 0694.14013

[15] R. Friedman & Z. Qin - “On complex surfaces diffeomorphic to rational surfaces”, Invent. Math. 120 (1995) no. 1, p. 81-117 | Article | MR: 1323983 | Zbl: 0823.14022

[16] C. Fromenteau - Sur le champ de Teichmüller des surfaces de Hopf, Ph. D. Thesis, Univ. Angers, 2017

[17] A. González, E. Lupercio, C. Segovia & B. Uribe - “Orbifold topological quantum field theories in dimension 2”, 2013

[18] H. Grauert - “Ein Theorem der analytischen Garbentheorie und die Modulräume komplexer Strukturen”, Publ. Math. Inst. Hautes Études Sci. 5 (1960), p. 5-64 | Article

[19] A. Haefliger - “Groupoids and foliations”, in Groupoids in analysis, geometry, and physics (Boulder, CO, 1999), Contemp. Math., vol. 282, American Mathematical Society, Providence, RI, 2001, p. 83-100 | Article | MR: 1855244 | Zbl: 0994.57025

[20] R. S. Hamilton - “The inverse function theorem of Nash and Moser”, Bull. Amer. Math. Soc. (N.S.) 7 (1982) no. 1, p. 65-222 | Article | MR: 656198 | Zbl: 0499.58003

[21] D. Knutson - Algebraic spaces, Lect. Notes in Math., vol. 203, Springer-Verlag, Berlin-New York, 1971 | MR: 302647 | Zbl: 0221.14001

[22] K. Kodaira - “Complex structures on S 1 ×S 3 ”, Proc. Nat. Acad. Sci. U.S.A. 55 (1966), p. 240-243 | Article | Zbl: 0141.27402

[23] K. Kodaira - Complex manifolds and deformation of complex structures, Grundlehren Math. Wiss., vol. 283, Springer-Verlag, New York, 1986 | Article | MR: 815922 | Zbl: 0581.32012

[24] K. Kodaira & D. C. Spencer - “On deformations of complex analytic structures. I”, Ann. of Math. (2) 67 (1958), p. 328-402 | Article | MR: 112154 | Zbl: 0128.16901

[25] M. Kreck & Y. Su - “Finiteness and infiniteness results for Torelli groups of (hyper) Kähler manifolds”, 2019 | 1907.05693

[26] M. Kuranishi - “On the locally complete families of complex analytic structures”, Ann. of Math. (2) 75 (1962), p. 536-577 | Article | MR: 141139 | Zbl: 0106.15303

[27] M. Kuranishi - “New proof for the existence of locally complete families of complex structures”, in Proc. Conf. Complex Analysis (Minneapolis, 1964), Springer, Berlin, 1965, p. 142-154 | Article | Zbl: 0144.21102

[28] M. Kuranishi - “A note on families of complex structures”, in Global Analysis (Papers in honor of K. Kodaira), Univ. Tokyo Press, Tokyo, 1969, p. 309-313

[29] M. Kuranishi - Deformations of compact complex manifolds, Les Presses de l’Université de Montréal, Montreal, Que., 1971, Séminaire de Mathématiques Supérieures, No. 39 (Été 1969) | MR: 355111 | Zbl: 0382.32014

[30] S. Lang - Fundamentals of differential geometry, Graduate Texts in Math., vol. 191, Springer-Verlag, New York, 1999 | Article | MR: 1666820 | Zbl: 0932.53001

[31] G. Laumon & L. Moret-Bailly - Champs algébriques, Ergeb. Math. Grenzgeb. (3), vol. 39, Springer-Verlag, Berlin, 2000 | Zbl: 0945.14005

[32] C. LeBrun - “Topology versus Chern numbers for complex 3-folds”, Pacific J. Math. 191 (1999) no. 1, p. 123-131 | Article | MR: 1725466 | Zbl: 0951.57010

[33] J. A. Leslie - “On a differential structure for the group of diffeomorphisms”, Topology 6 (1967), p. 263-271 | Article | MR: 210147 | Zbl: 0147.23601

[34] L. Meersseman - “Feuilletages par variétés complexes et problèmes d’uniformisation”, in Complex manifolds, foliations and uniformization, Panoramas & Synthèses, vol. 34-35, Société Mathématique de France, Paris, 2011, p. 205-257 | MR: 3088905 | Zbl: 1287.32013

[35] L. Meersseman - “Foliated structure of the Kuranishi space and isomorphisms of deformation families of compact complex manifolds”, Ann. Sci. École Norm. Sup. (4) 44 (2011) no. 3, p. 495-525 | Article | MR: 2839457 | Zbl: 1239.32012

[36] L. Meersseman - “A note on the automorphism group of a compact complex manifold”, Enseign. Math. 63 (2017) no. 3-4, p. 263-272 | Article | MR: 3852172 | Zbl: 06980526

[37] L. Meersseman - “The Teichmüller stack”, in Complex and symplectic geometry, Springer INdAM Ser., vol. 21, Springer, Cham, 2017, p. 123-136 | Article | MR: 3645311 | Zbl: 1390.32009

[38] L. Meersseman - “Kuranishi-type moduli spaces for proper CR-submersions fibering over the circle”, J. reine angew. Math. 749 (2019), p. 87-132 | Article | MR: 3935900 | Zbl: 07050842

[39] L. Meersseman, M. Nicolau & J. Ribón - “On the automorphism group of foliations with geometric transverse structure”, 2018 | 1810.07244

[40] I. Moerdijk & J. Mrčun - Introduction to foliations and Lie groupoids, Cambridge Studies in Advanced Math., vol. 91, Cambridge University Press, Cambridge, 2003 | Article | MR: 2012261 | Zbl: 1029.58012

[41] S. Morita - “A topological classification of complex structures on S 1 ×S 2n-1 ”, Topology 14 (1975), p. 13-22 | Article | MR: 405444 | Zbl: 0301.57010

[42] J. Morrow & K. Kodaira - Complex manifolds, Holt, Rinehart and Winston, Inc., New York-Montreal, Que.-London, 1971 | Zbl: 0325.32001

[43] M. Namba - “On deformations of automorphism groups of compact complex manifolds”, Tôhoku Math. J. (2) 26 (1974), p. 237-283 | Article | MR: 377115 | Zbl: 0288.32019

[44] A. Newlander & L. Nirenberg - “Complex analytic coordinates in almost complex manifolds”, Ann. of Math. (2) 65 (1957), p. 391-404 | Article | MR: 88770 | Zbl: 0079.16102

[45] D. Ruberman - “A polynomial invariant of diffeomorphisms of 4-manifolds”, in Proceedings of the Kirbyfest (Berkeley, CA, 1998), Geom. Topol. Monogr., vol. 2, Geom. Topol. Publ., Coventry, 1999, p. 473-488 | Article | MR: 1734421 | Zbl: 0952.57007

[46] - “Stacks project”, http://stacks.math.columbia.edu

[47] M. Verbitsky - “Mapping class group and a global Torelli theorem for hyperkähler manifolds”, Duke Math. J. 162 (2013) no. 15, p. 2929-2986, Appendix A by Eyal Markman | Article | Zbl: 1295.53042

[48] M. Verbitsky - “Teichmüller spaces, ergodic theory and global Torelli theorem”, in Proceedings of the ICM (Seoul 2014) Vol. II, Kyung Moon Sa, Seoul, 2014, p. 793-811 | MR: 3728638 | Zbl: 1373.32011

[49] M. Verbitsky - “Ergodic complex structures on hyperkähler manifolds”, Acta Math. 215 (2015) no. 1, p. 161-182 | Article | Zbl: 1332.53092

[50] M. Verbitsky - “Mapping class group and a global Torelli theorem for hyperkähler manifolds: an erratum”, 2019 | 1908.11772

[51] J. Wehler - “Versal deformation of Hopf surfaces”, J. reine angew. Math. 328 (1981), p. 22-32 | Article | MR: 636192 | Zbl: 0459.32009

Cited by Sources: